Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 61, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 27, 2014, 6:44 PM CDT for Franklin County, Warren County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2014, 6:44 PM CDT (23:44 UTC)
- Expired
- Apr 27, 2014, 7:15 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
932
WUUS53 KLSX 272344
SVRLSX
MOC071-219-280015-
/O.NEW.KLSX.SV.W.0061.140427T2344Z-140428T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
WARREN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 715 PM CDT
* AT 642 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRELOAR...
AND MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WARRENTON...WRIGHT CITY AND TRUESDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3893 9114 3893 9111 3888 9111 3887 9110
3887 9096 3875 9096 3847 9116 3855 9137
TIME...MOT...LOC 2344Z 207DEG 51KT 3866 9117
HAIL...1.00IN
WIND...60MPH
$$
CARNEY1 follow-up statement
964
WWUS53 KLSX 272356
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT SUN APR 27 2014
MOC071-219-280006-
/O.CAN.KLSX.SV.W.0061.000000T0000Z-140428T0015Z/
FRANKLIN MO-WARREN MO-
656 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR WARREN AND NORTHWESTERN
FRANKLIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM.
LAT...LON 3893 9114 3893 9111 3888 9111 3887 9110
3887 9096 3875 9096 3847 9116 3855 9137
TIME...MOT...LOC 2356Z 207DEG 51KT 3881 9107
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:44 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 27, 6:44 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 644 PM CDT Sun Apr 27 2014 .SHORT TERM: (Through Late Tonight) Issued at 355 PM CDT Sun Apr 27 2014 Overview...A strong low pressure system over the Plains states becomes negatively tilted aloft due to a shortwave moving through the base of the trough, but models show that the system itself becomes nearly stacked and doesn't move very much during the day tomorrow after it moves into Nebraska later tonight. This feature will strongly influence our weather tonight and tomorrow, bringing a couple of rounds of showers and thunderstorms, some of which could be strong to severe. According to the models, the system doesn't really move eastward again until Mon night when complex interactions occur between this system and a retrograding low over Ontario while a strong jet rounds the base of the trough and then strengthens on its eastern side. The cold front associated with this system should move across the LSX CWA on Mon night with a secondary cold front moving through the area on Tue night. The aforementioned system then develops into a large and complex feature with multiple low centers (including Fujiwhara interactions) and several vorticity channels. This large feature will dominate our weather through the end of the week as it slowly moves to the northeast. Tonight...Ongoing line of TSRA is expected to move through the CWA this afternoon and tonight in a mixed convective mode, and environmental parameters remain sufficient for strong to severe thunderstorms at times through the evening hours. One area of concern with respect to the forecast is that the parent cyclone will be occluding and slowing tonight. New convective development could be less progressive, leading to areas of heavy rainfall across southern MO. However, flash flood guidance is rather high and the threat for flash flooding appears to be localized rather than widespread, therefore no flood watches or flash flood watches are planned at this time. Kanofsky .LONG TERM: (Monday through Next Sunday) Issued at 355 PM CDT Sun Apr 27 2014 Mon...Thunderstorms are expected to develop on Mon ahead of the approaching cold front/dryline. Favorable environmental parameters for severe weather include H7-H5 lapse rates of 7-8 deg C/km, 0-6km bulk shear of 40-70 kts, and at least 1000 J/kg of CAPE. The greatest threat appears to be across the eastern half of the CWA during the afternoon hours when this area will be beneath the left exit region of an upper jet streak. Tue through Thu...With cold temperatures aloft creating steep lapse rates, cyclonic flow aloft, multiple shortwaves rotating through the trough, and fairly low freezing levels, this looks like a good pattern for diurnally-driven afternoon SHRA/TSRA with small hail. Pcpn coverage should diminish quickly after sunset each day. Expect daily temperatures to be 10-15 degrees cooler than average during this period. Fri through Sat...Although the approximate center of the large upper low is forecast to have moved north and east of MO/IL by Fri, models show that a broad trough remains in place with several shortwaves moving through the flow. These disturbances could support SHRA/TSRA at times. Kanofsky && .AVIATION: (For the 00z TAFs through 00z Monday Evening) Issued at 644 PM CDT Sun Apr 27 2014 First round of activity has exited taf sites. New activity has fired up over central and southern MO and is tracking to the northeast. Will see storms over KCOU through about 02z-03z timeframe, then activity to move into rest of taf sites after 03z. Most of activity to move out by 06z-07z. Otherwise, main issue will be the winds. To persist from the southeast to south gusting to near 25 kts at times, veering to the southwest by Monday afternoon after cold front moves through. Timing and coverage of activity ahead of front still hard to pin down, so just have vcnty shower mention after 17z Monday. As for cigs, only have brief mention of mvfr/ifr cigs/vsbys for tafs this evening with next round of activity, otherwise vfr conditions. Specifics for KSTL: First round of activity has exited taf sites. New activity has fired up over central and southern MO and is tracking to the northeast. Will see activity to move into the metro area after 03z. Most of activity to move out by 06z. Otherwise, main issue will be the winds. To persist from the southeast to south gusting to near 25 kts at times, veering to the southwest by 23z Monday afternoon after cold front moves through. Timing and coverage of activity ahead of front still hard to pin down, so just have vcnty shower mention after 17z Monday. As for cigs, only have brief mention of mvfr/ifr cigs/vsbys for KSTL this evening with next round of activity, otherwise vfr conditions. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 27, 3:57 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT SUN APR 27 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. SOME SEVERE STORMS ARE ALSO EXPECTED...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON MONDAY...MAINLY DURING THE AFTERNOON. SOME SEVERE STORMS WILL AGAIN BE POSSIBLE WITH THE PRIMARY THREAT BEING LARGE HAIL. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. KANOFSKY
In the hours before
Local storm report, Apr 27, 4:27 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL CLAYTON 40.03N 90.96W
04/27/2014 E0.50 INCH ADAMS IL TRAINED SPOTTER
&&
BYRDSpecial weather statement, Apr 27, 4:39 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 439 PM CDT SUN APR 27 2014 ILZ065-070-272230- FAYETTE IL-MARION IL- 439 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE AND EASTERN MARION COUNTIES UNTIL 530 PM CDT... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF HELM...OR 13 MILES EAST OF SALEM...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OMEGA... STEPHEN FORBES STATION... KINMUNDY... FARINA... THIS STORM WILL IMPACT... INTERSTATE 57 NEAR EXIT 135. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRITT
Local storm report, Apr 27, 5:18 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 2 W CENTERTOWN 38.62N 92.45W
04/27/2014 MONITEAU MO TRAINED SPOTTER
ANCHORED ALUMINUM CARPORT UPLIFTED AND DESTROYED
&&
JPSpecial weather statement, Apr 27, 6:07 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 607 PM CDT SUN APR 27 2014 MOZ049-059-062-072-272330- CRAWFORD MO-FRANKLIN MO-GASCONADE MO-OSAGE MO- 607 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSAGE...GASCONADE... WESTERN FRANKLIN AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 630 PM CDT... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF RICH FOUNTAIN TO 8 MILES NORTHWEST OF CUBA...AND MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LINN... OWENSVILLE... NEW HAVEN... BLAND... MOUNT STERLING... ROSEBUD... GERALD... DRAKE... BEAUFORT... SWISS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRITT
Local storm report, Apr 27, 6:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL HICKORY HILL 38.40N 92.36W
04/27/2014 E1.00 INCH COLE MO TRAINED SPOTTER
&&
JPSpecial weather statement, Apr 27, 6:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 633 PM CDT SUN APR 27 2014 MOZ060-062-280015- FRANKLIN MO-WARREN MO- 633 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WARREN AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 715 PM CDT... AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF GERALD...OR 9 MILES SOUTHWEST OF NEW HAVEN...MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NEW HAVEN... WARRENTON... WRIGHT CITY... TRELOAR... TRUESDALE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 49 min |
| Apr 27, 2:49 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Shelby | 41 min |
| Apr 27, 3:23 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Monroe, Shelby | 52 min |
| Apr 27, 6:20 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage, Warren | 40 min |
| Apr 27, 6:38 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.